Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 3, NWS Newport/Morehead City, NC

April 5, 201110 counties in North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Apr 5, 2011, 5:57 AM EDT for 10 counties in North Carolina. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2011, 5:57 AM EDT (09:57 UTC)
Expired
Apr 5, 2011, 6:45 AM EDT
In force
48 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Beaufort County, NC, Craven County, NC, Duplin County, NC, Greene County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC

The radar

The Morehead City radar (KMHX), 86 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 6:23 AM EDTTSTM WND DMG2 Sse Jamesville, NCCOCORAHS OBSERVER REPORTED MANY SMALL LIMBS DOWNED NEAR JAMESVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 4:00 AM EDTTornado WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 10.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2011-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 331 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2011-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
331 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
486 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

224 
WUUS52 KMHX 050957
SVRMHX
NCC013-049-061-079-103-107-117-147-177-187-051045-
/O.NEW.KMHX.SV.W.0003.110405T0957Z-110405T1045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
557 AM EDT TUE APR 5 2011

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DUPLIN COUNTY IN EASTERN NORTH CAROLINA
  NORTHWESTERN JONES COUNTY IN EASTERN NORTH CAROLINA
  LENOIR COUNTY IN EASTERN NORTH CAROLINA
  SOUTHERN GREENE COUNTY IN EASTERN NORTH CAROLINA
  WASHINGTON COUNTY IN EASTERN NORTH CAROLINA
  SOUTHEASTERN MARTIN COUNTY IN EASTERN NORTH CAROLINA
  PITT COUNTY IN EASTERN NORTH CAROLINA
  NORTHERN TYRRELL COUNTY IN EASTERN NORTH CAROLINA
  BEAUFORT COUNTY IN EASTERN NORTH CAROLINA
  NORTHWESTERN CRAVEN COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 645 AM EDT

* AT 555 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
  MACKEYS TO 22 MILES WEST OF WARSAW...OR ALONG A LINE EXTENDING FROM
  EDENTON TO 22 MILES WEST OF WARSAW...MOVING EAST AT 60 MPH. QUARTER
  SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  SMITHWICK...JAMESVILLE...
  FALLING CREEK...MOSS HILL...
  QUINERLY...JOHNSONS MILLS...
  HONOLULU...RIVERSIDE...
  WALLA WATTA...SLATESTONE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT TUESDAY MORNING
FOR EASTERN NORTH CAROLINA.

&&

LAT...LON 3517 7785 3539 7781 3587 7705 3582 7688
      3594 7670 3598 7641 3594 7637 3597 7625
      3594 7601 3574 7642 3573 7664 3554 7664
      3542 7671 3550 7702 3548 7702 3539 7678
      3535 7684 3498 7764 3487 7815 3515 7817
TIME...MOT...LOC 0957Z 268DEG 54KT 3607 7662 3491 7842

$$

29
2 follow-up statements
484 
WWUS52 KMHX 051023
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
623 AM EDT TUE APR 5 2011

NCC013-049-061-079-103-107-117-147-177-187-051045-
/O.CON.KMHX.SV.W.0003.000000T0000Z-110405T1045Z/
DUPLIN NC-JONES NC-LENOIR NC-GREENE NC-WASHINGTON NC-MARTIN NC-
PITT NC-TYRRELL NC-BEAUFORT NC-CRAVEN NC-
623 AM EDT TUE APR 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM EDT
FOR NORTHWESTERN CRAVEN...BEAUFORT...NORTHERN TYRRELL...PITT...
SOUTHEASTERN MARTIN...WASHINGTON...SOUTHERN GREENE...LENOIR...
NORTHWESTERN JONES AND NORTHERN DUPLIN COUNTIES...

AT 619 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM DARDENS TO FAISON...OR ALONG A LINE
EXTENDING FROM 7 MILES WEST OF PLYMOUTH TO 7 MILES SOUTH OF MOUNT
OLIVE...MOVING NORTHEAST AT 60 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR 
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE 
AT...1...8 0 0...8 8 9...6 8 8 9.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT TUESDAY MORNING
FOR EASTERN NORTH CAROLINA.

LAT...LON 3517 7785 3539 7781 3587 7705 3582 7688
      3594 7670 3598 7641 3594 7637 3597 7625
      3594 7601 3574 7642 3573 7664 3554 7664
      3542 7671 3550 7702 3548 7702 3539 7678
      3535 7684 3498 7764 3487 7815 3515 7817
TIME...MOT...LOC 1022Z 268DEG 54KT 3587 7682 3510 7803

$$

29
151 
WWUS52 KMHX 051042
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
642 AM EDT TUE APR 5 2011

NCC013-049-061-079-103-107-117-147-177-187-051051-
/O.EXP.KMHX.SV.W.0003.000000T0000Z-110405T1045Z/
DUPLIN NC-JONES NC-LENOIR NC-GREENE NC-WASHINGTON NC-MARTIN NC-
PITT NC-TYRRELL NC-BEAUFORT NC-CRAVEN NC-
642 AM EDT TUE APR 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CRAVEN...
BEAUFORT...NORTHERN TYRRELL...PITT...SOUTHEASTERN MARTIN...
WASHINGTON...SOUTHERN GREENE...LENOIR...NORTHWESTERN JONES AND
NORTHERN DUPLIN COUNTIES EXPIRES AT 645 AM EDT...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE 
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL 
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW 
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.

WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT TUESDAY MORNING
FOR EASTERN NORTH CAROLINA.

LAT...LON 3517 7785 3539 7781 3587 7705 3582 7688
      3594 7670 3598 7641 3594 7637 3597 7625
      3594 7601 3574 7642 3573 7664 3554 7664
      3542 7671 3550 7702 3548 7702 3539 7678
      3535 7684 3498 7764 3487 7815 3515 7817
TIME...MOT...LOC 1041Z 268DEG 54KT 3588 7647 3511 7768

$$

29

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 2:36 AM EDT, 3 hours 21 minutes earlier.

Area forecast discussion, Apr 5, 2:36 AM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
236 AM EDT TUE APR 5 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE OFF THE COAST THIS AFTERNOON. HIGH
PRESSURE WILL MOVE EAST THROUGH THE AREA WEDNESDAY. THE HIGH WILL
REMAIN OFF THE SOUTHEAST COAST THROUGH THE WEEKEND. A COLD FRONT
WILL APPROACH FROM THE WEST EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
AS OF 230 AM TUE...VERY LITTLE CHANGES MADE TO THE FORECAST AS
TIMING OF FRONT AND ASSOCIATED POPS LOOKS GOOD. SEVERE WEATHER
WATCHES NOW BORDERING THE FORECAST AREA TO THE WEST AND EXPECT TO
HAVE ONE ISSUED FOR THIS AREA IN THE NEXT FEW HOURS. LINE OF
STRONG TO SEVERE CONVECTION WILL SWEEP THROUGH THIS MORNING ALONG
AND AHEAD OF THE FRONT. HIGH TEMPS TODAY WILL BE EARLY THEN FALL
THROUGH THE DAY AND HAVE WORDED THE FORECAST THIS WAY. NO CHANGE
TO CURRENT WIND ADVISORY.

&&

.SHORT TERM /TONIGHT/...
AS OF 230 AM TUE...CLEAR AND MUCH COOLER OVERNIGHT BEHIND THE
FRONT WITH NORTHWEST WINDS AND A DRIER AIRMASS. ONCE AGAIN THE 00Z
MAV/MET GUIDANCE IS CLOSE AND USED A BLEND.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
RELATIVELY TRANQUIL WX CONDITIONS FOR MID TO LATE WEEK WITH FLAT
UPPER RIDGE BUILDING EAST AND SFC HIGH PRES MOVING SOUTH OF THE AREA
THEN OFFSHORE. A COOL START TO WED AND HIGH TEMPS WILL BE BLO NORMAL
AS ANY RETURN FLOW HOLDS OFF TIL LATE IN THE DAY. TEMPS WILL
MODERATE THU AND FRI AS THE RETURN FLOW ESTABLISHES OVER THE AREA.
BACKDOOR FRONT TO THE N WILL SAG S AND MAY REACH NRN TIER FRI NIGHT.
WAVE OF LOW PRES MOVES ALONG THE FRONT THEN OFFSHORE ON SAT WHICH
WILL DRAG THE BNDRY SOUTH ON SAT IN ITS WAKE. THE FRONT MOVES
BACK NORTH LATE SAT/SAT NIGHT WITH RETURN FLOW SETTING UP AGAIN
FOR THE LATTER HALF OF THE WEEKEND AND POSSIBLY INTO EARLY NEXT
WEEK.

CHCS FOR ORGANIZED PCPN APPEAR TO BE SLIGHT THRU MUCH OF THE LONG
TERM FCST PERIOD. BEST OPPORTUNITY MAY BE SAT NIGHT INTO SUNDAY AS
WEAK UPPER LEVEL ENERGY INTERACTS WITH NORTHWARD MOVING WARM FRONT.

&&

.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /TODAY & TONIGHT/
AS OF 230 AM TUE...LINE OF STRONG TO SEVERE CONVECTION WILL AFFECT
ALL 4 AREA TERMINALS THIS MORNING AHEAD OF THE STRONG COLD FRONT.
SOUTHWEST WINDS 20 TO 30 KNOTS WILL CONTINUE UNTIL FRONT PASSES
DURING THE MID TO LATE MORNING HOURS. WIDESPREAD MVFR CEILINGS
WILL CONTINUE EXCEPT LOWER IN CONVECTION. EXPECT CEILINGS TO LIFT
QUICKLY ONCE THE FRONT PASSES AND DRIER AIR WORKS IN FROM THE
NORTHWEST. STRONG WINDS WILL DIMINISH AS WELL BEHIND THE FRONT.
WINDS BY LATE AFTERNOON WILL BE NORTHWEST AROUND 10 KNOTS UNDER
SCATTERED CLOUDS AROUND 4 KFT. BY THIS EVENING EXPECT SKIES TO BE
CLEAR WITH A NORTHWEST WIND AROUND 10 KNOTS.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...
MAINLY VFR THRU THE PERIOD AS HIGH PRES BUILDS SOUTH OF THE AREA
THRU THE END OF THE WEEK. INCREASING LOW LEVEL MOISTURE MAY BRING
SUB-VFR CONDITIONS BY THE WEEKEND.

&&

.MARINE...
SHORT TERM /TODAY & TONIGHT/
AS OF 230 AM TUE...FOLLOWED 00Z GFS CLOSELY AS IT HAS SHOWN GOOD
RUN TO RUN CONSISTENCY. STRONG COLD FRONT WILL SWEEP OFF THE COAST
BY 17-18Z WITH WINDS SHIFTING TO THE NORTHWEST BEHIND IT. NO
CHANGE TO CURRENT HEADLINES WITH GALES FOR ALL WATERS AND BOTH
SOUNDS. SEAS WILL SUBSIDE QUICKLY TONIGHT INTO WEDNESDAY AS FLOW
BECOMES OFFSHORE.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...
NW FLOW WEAKENS AND SEAS WILL BE SUBSIDING BLO SCA CRITERIA EARLY
WED. WINDS WILL BACK TO SW AND STRENGTHEN LATE WED INTO WED NIGHT
AS HIGH PRES PASSES SOUTH OF THE AREA. NOT EXPECTING SCA LEVELS
THRU THE END OF THE WEEK BUT MAY GET CLOSE AT TIMES ESP SOUTHERN
AND CENTRAL WATERS. WINDS SHIFT W/NW FRI NIGHT THEN N/NE ON SAT
AS LOW PRES MOVING ALONG STALLED BNDRY TO NORTH PULLS THE FRONT
SOUTH ALONG THE NC COAST.

&&

.TIDES/COASTAL FLOODING...
AS OF 230 AM TUE...NO CHANGE TO THREE CURRENT ADVISORIES IN
EFFECT. REASONING FROM PREVIOUS SHIFTS STILL VERY SOUND.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH SURF ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR NCZ095-
     098-103-104.
     WIND ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR NCZ047-081-095-
     103-104.
     COASTAL FLOOD ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR
     NCZ103.
MARINE...LOW WATER ADVISORY UNTIL 11 AM EDT THIS MORNING FOR AMZ135.
     GALE WARNING UNTIL 11 AM EDT THIS MORNING FOR AMZ130-135-150-
     156-158.
     GALE WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR AMZ152-154.

&&

SYNOPSIS...HSA
NEAR TERM...HSA
SHORT TERM...HSA
LONG TERM...BTC
AVIATION...BTC/HSA
MARINE...BTC/HSA
TIDES/COASTAL FLOODING...HSA
Hazardous weather outlook, Apr 5, 5:09 AM EDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
509 AM EDT TUE APR 5 2011

NCZ095-104-060900-
CARTERET-OUTER BANKS HYDE-
509 AM EDT TUE APR 5 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...TORNADO WATCH 103 IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   HIGH SURF ADVISORY.
   WIND ADVISORY.

A STRONG COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA
THIS MORNING. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ALONG AND
AHEAD OF THE FRONT ARE EXPECTED BEFORE MOVING OFF THE COAST BY
MIDDAY. THE MAIN THREAT WILL BE DAMAGING WINDS AND POSSIBLE
ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING.

NCZ047-081-060900-
MAINLAND DARE-MAINLAND HYDE-
509 AM EDT TUE APR 5 2011

...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...TORNADO WATCH 103 IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

A STRONG COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA
THIS MORNING. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ALONG AND
AHEAD OF THE FRONT ARE EXPECTED BEFORE MOVING OFF THE COAST BY
MIDDAY. THE MAIN THREAT WILL BE DAMAGING WINDS AND POSSIBLE
ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING.

NCZ046-060900-
TYRRELL-
509 AM EDT TUE APR 5 2011

...TORNADO WATCH 103 IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

WINDY CONDITIONS WILL CONTINUE THIS MORNING AHEAD OF A STRONG
COLD FRONT APPROACHING FROM THE WEST.

THE COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA THIS
MORNING. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ALONG AND AHEAD
OF IT ARE EXPECTED BEFORE MOVING OFF THE COAST BY MIDDAY.
THE MAIN THREAT WILL BE DAMAGING WINDS AND POSSIBLE ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING.

NCZ098-060900-
ONSLOW-
509 AM EDT TUE APR 5 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...TORNADO WATCH 103 IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   HIGH SURF ADVISORY.

WINDY CONDITIONS WILL CONTINUE THIS MORNING AHEAD OF A STRONG
COLD FRONT APPROACHING FROM THE WEST.

THE COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA THIS
MORNING. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ALONG AND AHEAD
OF IT ARE EXPECTED BEFORE MOVING OFF THE COAST BY MIDDAY.
THE MAIN THREAT WILL BE DAMAGING WINDS AND POSSIBLE ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING.

NCZ103-060900-
OUTER BANKS DARE-
509 AM EDT TUE APR 5 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...TORNADO WATCH 103 IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   HIGH SURF ADVISORY.
   COASTAL FLOOD ADVISORY.
   WIND ADVISORY.

A STRONG COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA
THIS MORNING. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ALONG AND
AHEAD OF THE FRONT ARE EXPECTED BEFORE MOVING OFF THE COAST BY
MIDDAY. THE MAIN THREAT WILL BE DAMAGING WINDS AND POSSIBLE
ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING.

NCZ029-044-045-079-080-090>094-060900-
MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN-
PAMLICO-
509 AM EDT TUE APR 5 2011

...TORNADO WATCH 103 IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

WINDY CONDITIONS WILL CONTINUE THIS MORNING AHEAD OF A STRONG
COLD FRONT APPROACHING FROM THE WEST.

THE COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA THIS
MORNING. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ALONG AND AHEAD
OF IT ARE EXPECTED BEFORE MOVING OFF THE COAST BY MIDDAY.
THE MAIN THREAT WILL BE DAMAGING WINDS AND POSSIBLE ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING.

In the hours before

Local storm report, Apr 5, 5:55 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
555 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     TSTM WND DMG     WALSTONBURG             35.59N  77.70W
04/05/2011                   GREENE             NC   911 CALL CENTER

            TREE DOWN

&&

EVENT NUMBER MHX1100185

CQD

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 4:54 AM EDTSevere Thunderstorm WarningMHXDuplin, Greene, Lenoir, Martin, Pitt66 min
Apr 5, 6:56 AM EDTSevere Thunderstorm WarningMHXDuplin, Lenoir34 min
Apr 5, 7:37 AM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Greene, Jones, Lenoir, Pitt38 min
Apr 5, 7:43 AM EDTSevere Thunderstorm WarningMHXJones, Onslow32 min
Apr 5, 8:22 AM EDTSpecial Marine WarningMHX38 min
Apr 5, 8:23 AM EDTSpecial Marine WarningMHX37 min
Apr 5, 8:57 AM EDTSpecial Marine WarningMHX33 min
Apr 5, 11:04 AM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Greene, Hyde, Jones, Lenoir and 5 more56 min
Apr 5, 11:54 AM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Dare, Hyde, Jones, Pamlico and 2 more66 min
Apr 5, 1:59 PM EDTSmall Craft AdvisoryMHX6 hr
Apr 5, 7:02 PM EDTFrost AdvisoryMHXBeaufort, Duplin, Greene, Jones, Lenoir, Martin and 2 more13 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.